| Model Number |
DLX100206 |
| Medical Device Problem Code |
Positioning Problem (3009)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, the physician did not like the shape of a 2mm x 6cm deltaxsft10 coil (dlx100206, l15798) and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.The 2mm x 6cm deltaxsft10 coil was the third coil being used.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization, the physician did not like the shape of a 2mm x 6cm deltaxsft10 coil (dlx100206, l15798) and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.The 2mm x 6cm deltaxsft10 coil was the third coil being used.There was no patient injury reported.One non-sterile unit deltaxsft10 2mm x 6cm was received inside of a pouch.The received device was visually inspected, and the dpu was found with several kinks and protruded from the introducer, the introducer was found partially zipped in good conditions.A microscopic analysis was performed to the embolic coil and it was found in good conditions, no abnormalities were observed.Also, the marker band was found at 41cm from hub, which is within specification.A manufacturing record evaluation was performed for the finished device l15798 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ even though that the functional analysis could not be performed the introducer could not be zipped and re-zipped due the conditions of the device (dpu- protruded/ kinked) and because of this we can confirm the complaint.The reported condition ¿coil - positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.Also, the embolic coil was found in good conditions, no abnormalities were observed.The cause of kinked condition found on the device was apparently caused by applying excessive force and handling on the device, but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.